2011 was almost over and I had managed the whole year without falling seriously sick even once. The only incidence I remember was when I had lot of work at office and had a slight fever. The over-enthusiastic doctor readily gave a 200 bucks injection. It did make me feel like I could run a marathon right then. But then it was just a common cold.
I usually never get anything more than the usual sinusitis and common cold. I certainly feel happy about being blessed with good health. I do have a friend Yuthi who
I also have this hatred for western medicine. There are diseases caused by medicines and people are dying of them!!
But the end of 2011 had something nasty in store for me. In the last week of the year, I managed to get a constant fever of 101 degrees Fahrenheit . It started on Monday, I thought it was just another cold and wanted to carry on with office, so I initially ignored it and then with lot of resistance took a paracetamol.
When the fever did not show any signs of coming down it was time to do the unthinkable. Go to the doctor!!! For some counter-evolutionary reason, I don't like going to the doctor.
The docs have their own amusing ways. He made me breathe deeply and hit my stomach like it was his personal bongo, made me stick out my tongue like a dog and made me cough too.
Anyways the final diagnosis : Get these tests done - malaria,typhoid,plasma count.
I have never in my life had these tests done, the only blood test I had ever got done was when they checked my blood group for blood donation. And it turned out I am a universal donor.
Well obviously it would take time for the reports to come so the doc gave me a tentative antibiotic which would be good for malaria or typhoid - "ojen plus"
I come home and, like the paranoid I am, Google for this medicine. I find out the primary constituent of this medicine is Ofloxacin and these are the possible side effects
Heart problemsGod only knows what they mean by "spontaneous tendon rupture". It doesn't sound good though.
Liver damage and dysglycemia
There is a possibility of spontaneous tendon rupture
Anyways till the reports come I keep taking the hellish antibiotic that probably would rupture my tendons whenever it feels like. And guess what the jolly good report says, I have none of the diseases for which I am taking medicine.
This time there was a different doctor and he feels that there is some bacterial infection and nothing else. So he gives me a different anti biotic. - Flemiclav (primary ingredient - Amoxicillin)
I tried controlling myself but it was just too hard, the list of side effects is pretty mind boggling
Side-effects include nausea, vomiting, rashes, and antibiotic-associated colitis. Loose bowel movements (diarrhea) also may occur. Rarer, but patient-reported, side-effects include mental changes, lightheadedness, insomnia, confusion, anxiety, sensitivity to lights and sounds, and unclear thinking.Mental changes!!! you kidding me. I just have a fever for gods sake!!
Alright with all the bad things aside the medicine worked. In 3 days the fever was gone. so the doc notched the antibiotics down and prescribed a lower powered one and yes that adds more fodder to my paranoia.
zifi-cv (primary ingredient Cefixime)
Adverse Drug Reactions include diarrhea, dyspepsia, nausea, vomitting. Hypersensitivity reactions like skin rashes, utricaria, Stevens-Johnson syndrome have been reported.This looks better than the rest of the medicines though.
2011 certainly gave me the ultimate new year resolution to keep - DON'T EVER FALL SICK
Happy New Year Everyone